Alert archive / Oklahoma / Wind Advisories in 2017

Wind Advisory 14, NWS Norman, OK

November 17, 201748 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Nov 17, 2017, 3:38 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Nov 18, 2017, 12:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2017, 3:38 AM CST (09:38 UTC)
In effect from
Nov 18, 2017, 12:00 AM CST
Expired
Nov 18, 2017, 2:22 PM CST
In force
14 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

534 
WWUS74 KOUN 170938
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
338 AM CST Fri Nov 17 2017

OKZ004>048-050>052-TXZ083>090-172300-
/O.NEW.KOUN.WI.Y.0014.171118T0600Z-171118T2100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
338 AM CST Fri Nov 17 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
SATURDAY...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from midnight tonight to 3 PM CST
Saturday. 

* TIMING...Late tonight through Saturday afternoon.

* WINDS...North 25 to 30 mph sustained with gusts over 50 mph,
  especially western and northern Oklahoma. 

* IMPACTS...Driving on east-west roadways may be difficult for high-
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
645 
WWUS74 KOUN 172112
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
312 PM CST Fri Nov 17 2017

OKZ004>048-050>052-TXZ083>090-181000-
/O.CON.KOUN.WI.Y.0014.171118T0600Z-171118T2100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
312 PM CST Fri Nov 17 2017

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY...

* TIMING...Late tonight through Saturday afternoon.

* WINDS...Northwest 25 to 30 mph sustained with gusts to 40 to 50
  mph, with the strongest winds in western and northern Oklahoma.

* IMPACTS...The winds will make it more difficult to control high-
  profile vehicles.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
297 
WWUS74 KOUN 180402
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1002 PM CST Fri Nov 17 2017

OKZ004>048-050>052-TXZ083>090-181215-
/O.CON.KOUN.WI.Y.0014.171118T0600Z-171118T2100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
1002 PM CST Fri Nov 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY...

* TIMING...Early Saturday morning through early Saturday 
  afternoon.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
911 
WWUS74 KOUN 180920
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
320 AM CST Sat Nov 18 2017

OKZ004>048-050>052-TXZ083>090-182100-
/O.CON.KOUN.WI.Y.0014.000000T0000Z-171118T2100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
320 AM CST Sat Nov 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...Through Saturday afternoon. 

* WINDS...Northwest 25 to 30 mph with gusts up to 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
535 
WWUS74 KOUN 182022
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
222 PM CST Sat Nov 18 2017

OKZ004>048-050>052-TXZ083>090-182130-
/O.CAN.KOUN.WI.Y.0014.000000T0000Z-171118T2100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
222 PM CST Sat Nov 18 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Norman has cancelled the Wind
Advisory. 

Winds have decreased below advisory criteria this afternoon across
Oklahoma and western north Texas. Therefore the wind advisory has
been cancelled. 

However, north winds of 20 to 30 mph with some higher gusts will 
continue to be possible over the next few hours before becoming
light around sunset.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:22 AM CST, 16 minutes earlier.

Area forecast discussion, Nov 17, 3:22 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
322 AM CST Fri Nov 17 2017

.DISCUSSION...
A rather shallow moist layer, especially across western Oklahoma,
will result in a quick erosion of low clouds and fog early this
morning. Farther east, clouds will remain through the mid to
perhaps late morning.

Later today, near-record to record high temperatures are expected
with a breezy southwest wind. The very warm weather will combine
with low afternoon humidity, to create elevated to near-critical
fire weather conditions. Near Red Flag conditions may develop for
a few hours near the Texas and Oklahoma border this afternoon,
however, high clouds may limit mixing some, especially across
northern Oklahoma. With ERC values near average, will not issue a
Red Flag Warning for far western Oklahoma or north Texas.

Late this evening and mainly overnight, a strong cold front will
move across much of Oklahoma and north Texas.  Strong cold advection
behind the front will result in strong wind gusts perhaps in the
50-55 mph range. The strongest winds are expected across western
Oklahoma, but most areas will experience at least 40 mph gusts, so
a Wind Advisory will be issued for the entire forecast area.

Although temperatures will be much cooler Saturday, low afternoon
humidity and gusty winds will certainly elevate fire weather
conditions.

Lighter winds can be expected Saturday night into Sunday, but will
increase again from the south by Monday. The gusty winds on
Monday will again elevate fire weather concerns as afternoon
humidity levels will be rather low.

Another front will push across the southern Plains on Tuesday, but
little if any rain will occur with the frontal passage.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  79  51  56  33 /  10   0   0   0
Hobart OK         84  52  58  31 /   0   0   0   0
Wichita Falls TX  83  56  61  34 /   0   0   0   0
Gage OK           83  45  55  29 /   0   0   0   0
Ponca City OK     78  47  56  30 /  20   0   0   0
Durant OK         78  60  62  37 /  20  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from midnight tonight to 3 PM CST Saturday for
     OKZ004>048-050>052.

TX...Wind Advisory from midnight tonight to 3 PM CST Saturday for
     TXZ083>090.

&&

17/06
Hazardous weather outlook, Nov 16, 11:37 AM CST, 16 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Norman OK
1137 AM CST Thu Nov 16 2017

OKZ004>048-050>052-TXZ083>090-171745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1137 AM CST Thu Nov 16 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Fire Weather...
Elevated to near critical fire weather conditions are expected
Friday and Saturday, primarily across the western half of Oklahoma
and all of western north Texas. Friday is the day with the
highest concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

Wind Advisories in Oklahoma, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.